MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965750171
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although it has been indicated that the used catheter will be returned to angiodynamics for evaluation, it has not yet arrived.Upon receipt of the sample and completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported, picc had been implanted in patient's arm under anesthesia on (b)(6) 2017.When it was first attempted to be used later that same day the catheter leaked at approximately the 7cm mark.The device was removed that day and was not replaced.The patient condition was listed as "unaffected." it has been indicated that the used catheter will be returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and picc assembly component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The (b)(6) 2017 angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "catheter hole distal to suture wing." no adverse trends were identified.As no sample was returned for evaluation, a definitive root cause for the reported leakage was unable to be determined.The issue may potentially have been caused by damage to the catheter tubing during the placement procedure.Angiodynamics' manufacturing process controls for the picc include a 100% visual inspection for damage/defects.The catheters are all subjected to a guidewire insertion test to verify lumen patency.Then, all catheters are air leak tested after the guidewire verification, to ensure that the catheters do not leak.The directions for use supplied with the picc device incudes precautions/warnings regarding the use of sharp instruments near the extension tubes or catheter shaft.(b)(4).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6813949
Report Number1317056-2017-00065
Device Sequence Number16536281
Product Code LJS
UDI-Device IdentifierH965750171
UDI-PublicH965750171
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue NumberH965750171
Device Lot Number5064570
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2017
Supplement Date Received by Manufacturer08/02/2017
Initial Report FDA Received Date08/23/2017
Supplement Report FDA Received Date09/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1